MAUDE Adverse Event Report: Defibtech LLC Lifeline; Automated External Defibrilator

Defibtech LLC Lifeline; Automated External Defibrilator
Model Number DDU-120
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Codes Cancer (3262); Unspecified Heart Problem (4454)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the aed did not power on when deployed for a rescue attempt.The reported event occurred during patient use.The customer stated that they rarely need to use aeds, so it wasn't being maintained at all.This patient had terminal cancer and when their aed did not power on ems tried to use their aed (not defibtech) and he did not have a shockable rhythm and no shock was advised nor delivered.The patient was pronounced dead at the hospital.Although the patient was not resuscitated in this case, the patient's death is not attributed to this device problem.
 
Additional Manufacturer Narrative
The customer reported the aed did not power on during a rescue attempt.The customer stated that the aed was stored on the crash cart, they rarely need to use aeds so it wasn't being maintained at all.This patient had terminal cancer and when the aed did not power on, ems tried to use their aed (not a defibtech device) and the patient had no shockable rhythm- no shock advised.The patient was pronounced deceased at the hospital.The aed was not being maintained in accordance with the manufacturer's ifu.Discussed proper maintenance and advised the customer to purchase new battery pack.No additional information is available to to further investigate the event.The ifu states: improper maintenance can cause the ddu series aeds not to function.Maintain the ddu series aed only as described in the user manual and operating guide.The aed contains no user-serviceable parts- do not take the unit apart.Follow all battery pack labeling instructions.Do not install battery packs after the expiration date.Follow all defibrillation pad label instructions.Use defibrillation pads prior to their expiration date.The available information does not reasonably suggest that the device did not perform as intended, or failed to meet product specifications.This device is used for treatment, not diagnosis.Should additional information become available a follow-up mdr shall be submitted.

Brand Name
Lifeline
Common Device Name
Automated External Defibrilator
Manufacturer (Section D)
Defibtech LLC
741 boston post rd
suite 201
guliford 06437
Manufacturer (Section G)
Defibtech LLC
14 commercial st
branford CT 06405
Manufacturer Contact
ian white
741 boston post rd
suite 201
guliford, CT 06437
+1(203)453-6654
MDR Report Key50192576
Report Number3003521780-2024-00618
Device Sequence Number9915344
Product Code MKJ
UDI-Device Identifier10815098020048
UDI-Public10815098020048
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P160032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDDU-120
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/10/2026
Supplement Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight100 LB